EconPapers    
Economics at your fingertips  
 

Spatial Equilibria: The Case of Two Regions

Konstantin Kucheryavyy, Gary Lyn and Andrés Rodríguez-Clare

Journal of International Economics, 2024, vol. 152, issue C

Abstract: In this paper we characterize the set of equilibria in a generalized version of the canonical two-region economic geography model that nests the class of models in Allen and Arkolakis (2014) as well as Krugman (1991) and features an input–output loop. We provide sufficient conditions for uniqueness of equilibria that — in contrast to the well-know result in Allen and Arkolakis (2014) — allow for positive agglomeration externalities, which concentrate economic activity, even in the absence of congestion effects, which disperse it, and highlight the key role played by three additional parameters: the trade elasticity, which regulates the strength of the dispersion force associated with the decline in the terms of trade caused by migration into a region; trade costs, which weaken this dispersion force by limiting trade across regions; and the importance of the agricultural sector, which pushes against agglomeration forces in manufacturing.

Keywords: Economic geography; Agglomeration externalities; Trade (search for similar items in EconPapers)
JEL-codes: D50 F12 R1 (search for similar items in EconPapers)
Date: 2024
References: Add references at CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0022199624001351
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:inecon:v:152:y:2024:i:c:s0022199624001351

DOI: 10.1016/j.jinteco.2024.104008

Access Statistics for this article

Journal of International Economics is currently edited by Gourinchas, Pierre-Olivier and Rodríguez-Clare, Andrés

More articles in Journal of International Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:inecon:v:152:y:2024:i:c:s0022199624001351